Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 22, NWS Jackson, MS

February 13, 2007Copiah County, Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 13, 2007, 2:37 AM CST for Copiah County, Lincoln County, Mississippi. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 13, 2007, 2:37 AM CST (08:37 UTC)
Expired
Feb 13, 2007, 3:15 AM CST
In force
38 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Copiah County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 85 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 13, 2:43 AM CSTHAIL 0.255 W Brookhaven, MSSEVERAL REPORTS OF PEA SIZE HAIL REPORTED BY LINCOLN S.O.
Feb 13, 2:48 AM CSTTSTM WND DMG2 N Wesson, MSTREES DOWN REPORTED BY LINCOLN COUNTY S.O.
Feb 13, 2:48 AM CSTTSTM WND DMG9 Nw Brookhaven, MSA FEW TREES DOWN OFF PLEASANT RIDGE RD IN THE LOYD STAR COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1639 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 130837
SVRJAN
MSC029-085-130915-
/O.NEW.KJAN.SV.W.0022.070213T0837Z-070213T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
237 AM CST TUE FEB 13 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COPIAH COUNTY IN CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF HAZLEHURST
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF BROOKHAVEN

* UNTIL 315 AM CST

* AT 237 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES WEST OF BROOKHAVEN...MOVING NORTHEAST
  AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHWEST OF BROOKHAVEN BY 245 AM CST
  WESSON BY 255 AM CST
  6 MILES SOUTHEAST OF HAZLEHURST BY 300 AM CST

THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.

LAT...LON 3162 9073 3162 9061 3143 9062 3176 9013
      3197 9025 3174 9073

$$

DHB
1 follow-up statement
000 
WWUS54 KJAN 130903
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
303 AM CST TUE FEB 13 2007

MSC029-085-130915-
/O.CON.KJAN.SV.W.0022.000000T0000Z-070213T0915Z/
LINCOLN MS-COPIAH MS-
303 AM CST TUE FEB 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CST
FOR COPIAH AND LINCOLN COUNTIES...

AT 303 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BEAUREGARD...OR ABOUT 9 MILES SOUTHEAST OF HAZLEHURST...
MOVING NORTHEAST AT 55 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3177 9067 3162 9061 3137 9062 3176 9013
      3197 9025

$$

DHB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 9:25 PM CST, 5 hours 12 minutes earlier.

Area forecast discussion, Feb 12, 9:25 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
925 PM CST MON FEB 12 2007

.DISCUSSION...FORECAST TWEAKED SLIGHTLY FOR MINOR TEMPERATURES
ADJUSTMENT. OTHERWISE NO OTHER SIGNIFICANT CHANGES MADE. LEADING
EDGE OF LARGE AREA OF RAINFALL HAS CROSSED THE MS RIVER THIS EVENING
BUT STRONGER CONVECTION IS HANGING ALONG THE BACK EDGE OF THE RAIN
SHIELD WHERE UPPER FORCING IS MOST PRONOUNCED. SURFACE CONDITIONS
OVER THE ARKLAMISS HAVE BEEN SLOW TO MODERATE WITH DEWPONTS
REMAINING IN THE 30S OVER ERN ZONES WITH 40S AND LOWER 50S OTHER
AREAS. WATER VAPOR PIX SHOW DIGGING TROUGH OVER CENTRAL TX BECOMING
MORE NEGATIVELY TILTED IN NATURE...WHICH WILL AID UPPER FORCING AND
DIVERGENCE ALOFT LATER TONIGHT. ELEVATED CONVECTION WILL INCREASE
LATER TONIGHT...MAINTAINING HAIL AS THE PRIMARY SEVERE RISK TONIGHT
AND EARLY TUESDAY.

&&

.PREV DISCUSSION...SHORT TERM....(TONIGHT THROUGH TUESDAY NIGHT).
LATEST SATELLITE IMAGERY SHOWED A STRONG SOUTHERN STREAM SHORTWAVE
MOVING THROUGH THE SOUTHERN PLAINS TOWARD THE REGION. THERE WAS
ENOUGH STRONG COOL AIR ALOFT WITH STRONG LAPSE RATES FOR SOME GOOD
LIGHTNING ACROSS THE REGION. LATEST RUC ANALYSIS SHOWED A STRONG
SOUTHERN UPPER JET PUNCHING TOWARD THE SOUTHERN PLAINS AT AROUND 150
KNOTS...WHICH AFFECT OUR REGION FOR TONIGHT. LATEST VISIBLE IMAGERY
SHOWED CLOUDS ACROSS MOST OF THE REGION AS GULF MOISTURE WAS
INCREASING. ON THE SURFACE WE WERE GETTING SOME WARM AIR ADVECTION
ACROSS THE REGION IN SOUTHERLY LOW LEVEL FLOW. AS OF 2 PM
TEMPERATURES WERE MOVING TO AROUND 70 DEGREES.

LOOKING AT THE SHORT TERM. WE WILL BE DEALING WITH SOME SEVERE
WEATHER FOR TONIGHT AND TUESDAY IN THE FORM OF TWO ROUNDS ACCORDING
TO THE MODELS. WITH THE UPPER DISTURBANCE SOME GOOD 500 DKM HEIGHT
FALLS WILL PUSH ACROSS THE REGION FROM THE PLAINS(80-100 DKM). THIS
WILL COMBINE WITH GOOD COOLING ALOFT 300 MB -45C AND 500 MB TEMP
-18C TO -21C. THE SHORTWAVE COMING THROUGH THE PLAINS WILL BECOME
NEGATIVELY TILTED AS THE ASSOCIATED SURFACE LOW PUSHES NORTHEAST
ACROSS ARKANSAS DURING THE NIGHT. JET DYNAMICS COME INTO PLAY AS WE
WILL GET INTO THE LEFT FRONT QUAD OF A 160 PLUS KNOT JET BY EARLY
TUESDAY. EXPECT THE CONVECTION TO INCREASE IN COVERAGE AS THE LOWER
AND UPPER LEVEL DYNAMICS EVOLVE DURING THE NIGHT. LAPSE RATES DURING
THE SHORT TERM PERIOD WILL BE AROUND 6-8C. WE WILL ALSO GET INTO THE
LEFT FRONT QUAD OF 70 KNOT JET AT 500 MB. THE COOL TEMPS ALOFT AND
LOW WET BULB ZERO HEIGHTS SPELLS SOME GOOD HAIL RISKS FOR TONIGHT
AND TUESDAY. LOOKING FOR QUARTER TO GOLFBALL SIZE HAIL IN ELEVATED
SUPERCELLS FOR TONIGHT. WE MAY GET TO A LESSER EXTENT SOME DAMAGING
WINDS. IN THE SOUTHWEST IF THE DEWPOINTS RISE INTO THE LOWER 60S
WITH ENOUGH LOW LEVEL SHEAR ISOLATED TORNADOES WILL NOT BE OUT OF
THE QUESTION. EXPECT THE STORMS TO BE GENERALLY ELEVATED SUPERCELLS
WITH LOW DEWPOINTS.

LOOKING AT SURFACE WINDS AS THE AREA OF LOW PRESSURE MOVES NORTHWEST
OF THE REGION THE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE REGION.
GUIDANCE HAD GRIDS OF AROUND 15 KNOTS IN THE DELTA REGION...SO PUT IN
GUST GRIDS OF APPROACHING 25 KNOTS...WHICH WILL BRING US JUST BELOW
LAKE WIND ADVISORY CRITERIA FOR THE DELTA REGION FOR TONIGHT.

THE SECOND ROUND OF SEVERE WEATHER ON TUESDAY WILL BE ASSOCIATED
WITH THE COLD FRONTAL PASSAGE. DEWPOINTS WILL RISE TO THE LOWER
60S...WHICH WILL CREATE SOME SURFACE BASED STORMS...BUT STILL EXPECT
HAIL TO BE THE PRIMARY RISK. DAMAGING WINDS AND ISOLATED TORNADOES IS
NOT OUT OF THE QUESTION IF WE GET ENOUGH LOW LEVEL SHEAR.

TIMING WISE FOR TONIGHT EXPECT THE BEST CHANCE OF SEVERE WEATHER IN
THE DELTA REGION FROM THE 10 PM TO 3 AM TIME FRAME...THE NATCHEZ
TRACE TO I-55 CORRIDOR TO BE FROM 2 AM TO 5 AM...THEN THE EAST
MISSISSIPPI REGION FROM 5 TO 8 AM TUESDAY MORNING.

FOR THE SECOND ROUND THE BEST CHANCE OF SEVERE WILL BE ALONG AND
NORTH AND EAST OF A GREENVILLE TO JACKSON TO LAUREL LINE. THE TIME
FRAME WILL BE FROM 10 AM TO 4 PM.

AFTER THE SYSTEM MOVES OUT EXPECT ONLY LINGER SHOWERS FOR TUESDAY
EVENING IN THE NORTHEAST...WHICH WILL END BY MIDNIGHT. AS FAR AS
POPS ARE CONCERN KEPT HIGH POPS FOR TONIGHT AND WENT CLOSE TO MAV
GUIDANCE FOR TUESDAY AND TUESDAY NIGHT. MADE SMALL CHANGES TO MAV
GUIDANCE ON TEMPS.

AS FAR AS TEMPS ARE CONCERN MADE SOME SLIGHT ADJUSTMENTS TO
GUIDANCE. WITH POPS WENT CLOSE TO GUIDANCE ON POPS FOR MONDAY AND
MAINTAINED HIGH POPS FOR MONDAY NIGHT.

LONG TERM...(WEDNESDAY THROUGH MONDAY)...THIS LONG TERM PORTION OF
THE FORECAST WILL BE ALL ABOUT THE COLD FOR WED-FRI THEN SOME MINOR
MODERATION OVER THE WEEKEND AS WE TRANSITION AHEAD OF THE NEXT
SYSTEM.

WED WILL START OFF QUITE RAW AS A SOLID SHIELD OF STRATUS WILL EXIST
AND STRONG CAA WILL BE ONGOING. THE AREA WILL START OFF COLD WITH
AROUND 30 N TO 37 SE. WITH STRONG CAA THROUGH THE DAY...TEMPS WILL
NOT MOVE MUCH AND ONLY EXPECT UPPER 30S N TO MID 40S S AT BEST. THIS
COULD ACTUALLY BE A TAD HIGH AS MOST OF THE CWA COULD REALLY
STRUGGLE TO SEE 40 DEGREES. THE STRATUS WILL BREAK A BIT...BUT GIVE
WAY TO OTHER MID/HIGH LEVEL CLOUDS WED N THROUGH THU. TEMPS WILL
SLOWLY FALL WED N WITH MID 20S N TO AROUND 30 SOUTH. CAA WILL STILL
BE QUITE DOMINANT ON THU AND AGAIN...THE REGION AMY STRUGGLE TO SEE
40 DEGREES. THE STRONG CANADIAN SFC HIGH WILL SETTLE OVER THE REGION
THU N UNDER CLEAR SKIES. EXPECT ONE OF THE COLDEST NIGHTS OF THE
YEAR WITH UPPER TEENS TO LOWER 20S AREA WIDE.

SFC HIGH SHIFTS EAST ON FRI AS WE SEE ANOTHER TROUGH APPROACH THE
AREA ON SAT. FRI WILL OFFER A MUCH WARMER DAY THE THE PREV 2...BUT
STILL BE BELOW CLIMO HIGHS. EXPECT LOWER 50S AREA WIDE. ANOTHER SFC
HIGH WILL MOVE IN SAT NIGHT AND KEEP THE AREA ON THE COOL SIDE WITH
BELOW CLIMO READINGS INTO MON./CME/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM...17
LONG TERM...CME
03
Hazardous weather outlook, Feb 12, 2:48 PM CST, 11 hours 49 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
132048-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
248 PM CST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND TUESDAY...

...THUNDERSTORMS...
SEVERE WEATHER WILL BE POSSIBLE FOR TONIGHT INTO TUESDAY. OVER
THE REGION WE ARE EXPECTING TWO ROUNDS OF SEVERE WEATHER. THE
FIRST ONE WILL OCCUR FOR TONIGHT. THE SECOND ROUND WILL OCCUR
DURING LATE TUESDAY MORNING INTO TUESDAY AFTERNOON ACROSS THE
NORTH AND EASTERN PORTIONS OF THE FORECAST AREA.

FOR THE FIRST ROUND A STRONG LOW PRESSURE SYSTEM WILL TRACK
NORTHEAST...JUST NORTH OF THE REGION TONIGHT INTO THE PREDAWN
HOURS TUESDAY. THIS WILL HELP TO DRAW NORTHWARD WARM AND MOIST
AIR. THIS WILL COMBINE WITH VERY COLD TEMPERATURES ALOFT
PROVIDING STEEP LAPSE RATES AND SUFFICIENT INSTABILITY FOR SEVERE
THUNDERSTORMS. A STRONG UPPER DISTURBANCE WILL ACCOMPANY THE LOW
PRESSURE SYSTEM AND PRODUCE THE TRIGGER TO GENERATE THESE STORMS.
AT THIS TIME THE PRIMARY RISK OF SEVERE WEATHER LOOKS TO BE
HAIL...SOME AS LARGE AS QUARTER TO GOLF BALL SIZE. HOWEVER
ISOLATED TORNADOES IN THE SOUTHWEST DURING THE NIGHT AND DAMAGING
WINDS ELSEWHERE IS NOT OUT OF THE QUESTION. AS FAR AS TIMING IS
CONCERNED...10 PM TO 3 AM IN THE DELTA REGION...2 AM TO 5 AM IN
THE NATCHEZ TRACE/INTERSTATE 55 CORRIDOR THEN 5 TO 8 AM IN THE
EAST. OVERALL...THE BEST CHANCE OF SEVERE WEATHER WILL BE ALONG
AND WEST OF INTERSTATE 55 WITH AND ENHANCED AREA ACROSS THE
PARISHES OF LOUISIANA SOUTH OF INTERSTATE 20.

THE SECOND ROUND OF SEVERE STORMS WILL BE POSSIBLE FROM 10 AM TO
4 PM TUESDAY AS COLDER TEMPERATURES ALOFT MOVE OVERHEAD AND THE
ACTUAL COLD FRONT CLASHES WITH 70 DEGREE AIR TEMPERATURES. ONLY A
PORTION OF THE FORECAST AREA WILL BE UNDER THE RISK WITH THE
SECOND ROUND OF SEVERE STORMS. AREAS ACROSS THE SOUTH WILL SEE A
LOW LEVEL CAP DEVELOP AND POSITIONED UNDERNEATH A STRONG JET
STREAM. AT THIS TIME AREAS NORTH AND EAST OF A GREENVILLE TO
JACKSON TO LAUREL LINE WILL BE UNDER THE PRIMARY RISK OF SEVERE
WEATHER. A MORE ENHANCED RISK WILL EXIST FOR AREAS EAST OF A
EUPORA TO FOREST LINE. THIS ENHANCED AREA WILL BE UNDER THE
GREATEST INSTABILITY AND IN A LOCATION WHERE STORMS WILL HAVE
TIME TO MATURE. MOST OF THE SEVERE WEATHER WILL BE IN THE FORM OF
QUARTER TO GOLFBALL SIZE HAIL. A SMALLER RISK WILL EXIST IN THE
FORM OF DAMAGING WINDS AND POSSIBLY EVEN A TORNADO IF THE LOW
LEVEL SHEAR CAN BECOME STRONGER.

EVERYONE IS URGED TO STAY ABREAST TO THE LATEST OUTLOOKS AND
STATEMENTS CONCERNING THE HAZARDOUS WEATHER EVENT.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL LIKELY BE NEEDED TONIGHT AND TUESDAY. OTHERWISE
ACTIVATION IS NOT ANTICIPATED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 2:16 AM CSTSevere Thunderstorm WarningJANFranklin29 min
Feb 13, 3:00 AM CSTSevere Thunderstorm WarningJANRankin, Simpson45 min
Feb 13, 3:33 AM CSTSevere Thunderstorm WarningJANLawrence, Lincoln42 min
Feb 13, 3:39 AM CSTSevere Thunderstorm WarningJANScott, Smith36 min
Feb 13, 3:48 AM CSTTornado WarningJANScott, Smith27 min
Feb 13, 4:06 AM CSTTornado WarningJANNewton39 min
Feb 13, 4:07 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Marion38 min
Feb 13, 4:15 AM CSTTornado WarningJANJefferson Davis27 min
Feb 13, 4:35 AM CSTTornado WarningJANForrest55 min
Feb 13, 4:40 AM CSTTornado WarningJANLauderdale50 min
Feb 13, 4:58 AM CSTSevere Thunderstorm WarningJANMarion37 min
Feb 13, 5:05 AM CSTTornado WarningJANKemper28 min
Feb 13, 5:20 AM CSTSevere Thunderstorm WarningJANClarke40 min
Feb 13, 5:27 AM CSTSevere Thunderstorm WarningJANLamar33 min
Feb 13, 5:46 AM CSTSevere Thunderstorm WarningJANForrest29 min
Feb 13, 3:09 PM CSTSevere Thunderstorm WarningJANKemper36 min
Feb 13, 3:19 PM CSTSevere Thunderstorm WarningJANLowndes41 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.